Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 304, NWS Springfield, MO

June 13, 2011Camden County, Miller County, Pulaski County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 13, 2011, 9:51 AM CDT for Camden County, Miller County, Pulaski County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2011, 9:51 AM CDT (14:51 UTC)
Expired
Jun 13, 2011, 10:14 AM CDT
In force
23 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Camden County, MO, Miller County, MO, Pulaski County, MO

The radar

The Springfield radar (KSGF), 114 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 5:16 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 2.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2484 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 305 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2484 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
305 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
3.3
Supercell composite
21.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

001 
WUUS53 KSGF 131451
SVRSGF
MOC029-131-169-131530-
/O.NEW.KSGF.SV.W.0304.110613T1451Z-110613T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
951 AM CDT MON JUN 13 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CAMDEN COUNTY IN CENTRAL MISSOURI...
  NORTHERN PULASKI COUNTY IN CENTRAL MISSOURI...
  SOUTHWESTERN MILLER COUNTY IN CENTRAL MISSOURI...

* UNTIL 1030 AM CDT.

* AT 947 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR OSAGE BEACH...MOVING SOUTHEAST AT 30 MPH.
  THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE BAGNELL...BRUMLEY...CROCKER...FREEDOM...
  KAISER...LAKE OZARK...LAKELAND...LAKEVIEW...MONTREAL...OSAGE
  BEACH...OZARK SPRINGS...RICHLAND...SWEDEBORG AND WET GLAIZE.

OTHER LOCATIONS IN THE WARNING INCLUDE LAKE OF THE OZARKS STATE PARK
AND LAKE OF THE OZARKS. INTERSTATE 44 BETWEEN MILE MARKERS 144 AND
156 WILL ALSO BE IMPACTED BY THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3791 9208 3774 9240 3775 9242 3786 9241
      3786 9242 3783 9246 3783 9249 3810 9275
      3824 9261
TIME...MOT...LOC 1451Z 308DEG 27KT 3811 9259
WIND...HAIL 60MPH 1.00IN

$$

LINDENBERG
1 follow-up statement
664 
WWUS53 KSGF 131514
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1014 AM CDT MON JUN 13 2011

MOC029-131-169-131524-
/O.CAN.KSGF.SV.W.0304.000000T0000Z-110613T1530Z/
CAMDEN MO-MILLER MO-PULASKI MO-
1014 AM CDT MON JUN 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PULASKI...
SOUTHWESTERN MILLER AND EASTERN CAMDEN COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHERN MISSOURI. A SEVERE THUNDERSTORM WATCH ALSO
REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON FOR SOUTHWESTERN
MISSOURI.

LAT...LON 3791 9208 3774 9240 3775 9242 3786 9241
      3786 9242 3783 9246 3783 9249 3810 9275
      3824 9261
TIME...MOT...LOC 1514Z 308DEG 27KT 3800 9242

$$

LINDENBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 5:09 AM CDT, 4 hours 42 minutes earlier.

Area forecast discussion, Jun 13, 5:09 AM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
509 AM CDT MON JUN 13 2011

...UPDATE TO AVIATION...

.DISCUSSION...

TEMPERATURES VARIED ACROSS THE REGION EARLY THIS MORNING AS MIDDLE
60S WERE OBSERVED IN THE EASTERN OZARKS...WHILE MIDDLE 70S WERE
COMMON OVER THE OSAGE PLAINS OF SOUTHEAST KANSAS AND WESTERN
MISSOURI.  THIS TEMPERATURE GRADIENT OCCURRED IN RESPONSE TO A WARM
FRONT THAT WAS POSITIONED FROM NORTHWEST TO SOUTHEAST ACROSS THE
OZARKS.

A COMPLEX OF SHOWERS AND THUNDERSTORMS WAS SUPPOSE TO BE ONGOING AT
THE MOMENT...BUT ITS NOT.  AS A MATTER OF FACT...OTHER THAN THE
KANSAS WIND MILLS SHOWING UP ON TOP OF THE FLINT HILLS...THE
REGIONAL COMPOSITE DOESN'T SHOW A SINGLE ECHO AS OF 230 AM.

AREA PROFILERS IS SHOWING INCREASING LOW LEVEL JET WINDS ACROSS
NORTHERN OKLAHOMA AND SOUTHERN KANSAS.  AS THIS LOW LEVEL JET
INTERSECTS THE SURFACE FRONT OVER EASTERN KANSAS...ITS STILL
POSSIBLE THAT CONVECTION WILL INITIATE IN THIS AREA...AND DIVE
SOUTHEAST INTO THE OZARKS REGION.  AT LEAST THIS IS WHAT THE H-TRIP
IS SHOWING...ALONG WITH THE RUC 13.  THEREFORE...OUR FIRST PERIOD
PRECIPITATION CHANCES ARE COMPLETELY DEPENDENT UPON WHAT HAPPENS
OVER THE NEXT FEW HOURS ACROSS EASTERN KANSAS.  WILL CONTINUE TO
MONITOR RADAR IN THIS AREA...AND MAKE A LAST MINUTE CALL TODAY'S
PRECIPITATION CHANCES.

REGARDING TEMPERATURES TODAY...LOCATIONS SOUTHWEST OF THE WARM FRONT
WILL WARM INTO THE 90S...WHILE AREAS ALONG OR NORTH OF THE FRONT
WILL REMAIN COOLER.

IT APPEARS AS THOUGH ANOTHER COMPLEX OF THUNDERSTORMS WILL DEVELOP
TONIGHT.  MODELS HAVE THIS COMPLEX DEVELOPING FURTHER NORTH ACROSS
NORTHERN MISSOURI...AND THEN PEELING SOUTHEAST ALONG THE MISSISSIPPI
RIVER.  THEREFORE WE HAVE LOWERED POPS ACROSS MOST AREAS...WITH 30
TO 40 PERCENT CHANCES GOING OVER CENTRAL MISSOURI.

DRY CONDITIONS SHOULD PERSIST THROUGH THE DAY ON TUESDAY...WITH
ADDITIONAL THUNDERSTORM CHANCES INCREASING TUESDAY NIGHT AND INTO
WEDNESDAY.  THE INCREASE IN PRECIPITATION CHANCES WILL OCCUR IN
RESPONSE TO THE APPROACH OF AN UPPER SHORTWAVE TROUGH...WHICH WILL
INTERACT WITH AN INCREASINGLY MOIST AND UNSTABLE AIRMASS.

THE UPPER LEVEL PATTERN ASSUMES A NORTHWEST FLOW STRUCTURE THROUGH
THE MIDDLE AND END OF THE WORK WEEK.  THIS SET UP WILL BE FAVORABLE
FOR MORE THUNDERSTORM CHANCES.  ONE SIGNAL IN PARTICULAR SHOWS UP
STRONG FOR THURSDAY NIGHT INTO FRIDAY...AS MODELS INDICATE A FAIRLY
DECENT SHORTWAVE TROUGH MIGRATING THROUGH THE NORTHWEST FLOW.

AS WE GET INTO NEXT WEEKEND...THE SUMMERTIME RIDGE STARTS TO NOSE
BACK INTO THE OZARKS...PUSHING THE SYNOPTIC FRONT WELL INTO THE IOWA
AND NEBRASKA CORNBELT.  THIS WOULD ALLOW FOR A HOT...HUMID...AND DRY
WEEKEND AHEAD.

CRAMER

&&

.AVIATION...
/ISSUED 502 AM CDT MON JUN 13 2011/

FOR THE 13/1200Z KSGF/KJLN/KBBG TAFS...CONVECTION FINALLY STARTING
TO IN AN AREA OF ISENTROPIC ASCENT WITH VEERING LOW LEVEL JET
OVER NORTHERN MO. SOME OF THIS ACTIVITY WILL DEVELOP SOUTHWARD AS
WELL INTO CENTRAL AND EAST CENTRAL MO WITH INCREASED ISENTROPIC
ASCENT AS THE 850MB FLOW CONTINUES TO VEER SOMEWHAT. WILL WATCH
TRENDS...BUT WILL KEEP TAF SITES DRY FOR NOW IN THE NEAR TERM.
OTHERWISE WILL LEAVE TAFS VFR OTHER THAN SOME EARLY MORNING MVFR
FOG IN SOME AREAS. DSA

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 13, 5:34 AM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
534 AM CDT MON JUN 13 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
534 AM CDT MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

  ELEVATED LIGHTNING RISK.
  LIMITED HAIL RISK.
  LIMITED WIND RISK.

DISCUSSION...

  A CLUSTER OF THUNDERSTORMS WILL IMPACT AREAS OF CENTRAL MISSOURI
  THIS MORNING.  LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY
  HAZARDS WITH SOME OF THE STRONGER STORMS WITHIN THE CLUSTER. FREQUENT
  CLOUD TO GROUND LIGHTNING WILL ALSO BE COMMON WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  PERIODIC CHANCES FOR THUNDERSTORMS CANNOT BE RULED OUT FROM
  TUESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Special weather statement, Jun 13, 8:21 AM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
821 AM CDT MON JUN 13 2011

MOZ091-092-096-131400-
DOUGLAS MO-WEBSTER MO-WRIGHT MO-
821 AM CDT MON JUN 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DOUGLAS...SOUTHEASTERN
WEBSTER AND SOUTHWESTERN WRIGHT COUNTIES UNTIL 900 AM CDT...

AT 820 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF ODIN...OR 16 MILES SOUTHEAST
OF MARSHFIELD...MOVING SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  MANSFIELD BY 840 AM CDT.
  6 MILES SOUTHWEST OF NORWOOD BY 855 AM CDT.
  BRUSHYKNOB BY 900 AM CDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY
AFTERNOON FOR SOUTHERN MISSOURI.

LAT...LON 3696 9224 3682 9249 3724 9281 3734 9263
TIME...MOT...LOC 1321Z 324DEG 22KT 3722 9266

LINDENBERG
Local storm report, Jun 13, 9:03 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
903 AM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 AM     HAIL             SALEM                   37.65N 91.54W
06/13/2011  E0.50 INCH       DENT               MO   LAW ENFORCEMENT

            DIME SIZE HAIL

&&

MGRIFFIN
Local storm report, Jun 13, 9:17 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
917 AM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 AM     HAIL             ROLLA                   37.95N 91.77W
06/13/2011  E0.25 INCH       PHELPS             MO   LAW ENFORCEMENT

&&

MGRIFFIN
Local storm report, Jun 13, 9:19 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
919 AM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0913 AM     HAIL             7 SW STOVER             38.37N 93.08W
06/13/2011  E0.88 INCH       BENTON             MO   TRAINED SPOTTER

&&

JCOLUCCI
Local storm report, Jun 13, 9:24 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
924 AM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     HAIL             4 N LAURIE              38.26N 92.83W
06/13/2011  E0.75 INCH       MORGAN             MO   PUBLIC

&&

JTK
Local storm report, Jun 13, 9:43 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 AM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 AM     HAIL             VILLAGE OF FOUR SE      38.20N 92.72W
06/13/2011  E0.88 INCH       CAMDEN             MO   PUBLIC

&&

MGRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:28 AM CDTSpecial Weather StatementSGFMaries47 min
Jun 13, 6:47 AM CDTSpecial Weather StatementSGFDallas43 min
Jun 13, 7:01 AM CDTSpecial Weather StatementSGFMaries29 min
Jun 13, 7:12 AM CDTSevere Thunderstorm WarningSGFDallas, Laclede22 min
Jun 13, 7:32 AM CDTSpecial Weather StatementSGFWright43 min
Jun 13, 8:21 AM CDTSpecial Weather StatementSGFDouglas39 min
Jun 13, 9:06 AM CDTSevere Thunderstorm WarningSGFDent, Phelps40 min
Jun 13, 9:08 AM CDTSevere Thunderstorm WarningSGFBenton, Camden, Miller, Morgan52 min
Jun 13, 10:05 AM CDTSpecial Weather StatementSGFPhelps25 min
Jun 13, 11:23 AM CDTSpecial Weather StatementSGFShannon52 min
Jun 13, 11:52 AM CDTSpecial Weather StatementSGFMiller38 min
Jun 13, 2:50 PM CDTSpecial Weather StatementSGFTaney55 min
Jun 13, 3:16 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Ozark, Taney38 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.